Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 12, 2016, 9:17 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Apr 12, 2016, 12:51 PM EDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2016, 9:17 AM EDT (13:17 UTC)
- In effect from
- Apr 12, 2016, 12:51 PM EDT
- Expired
- Apr 13, 2016, 1:35 PM EDT
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.14 ft at Apr 12, 2016, 7:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
310
WGUS41 KCLE 121317
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EDT TUE APR 12 2016
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-122117-
/O.NEW.KCLE.FL.W.0014.160412T1651Z-160413T1217Z/
/KILO1.1.ER.160412T1651Z.160413T0000Z.160413T0617Z.NO/
917 AM EDT TUE APR 12 2016
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Killbuck Creek Near Killbuck
* from this afternoon to Wednesday morning.
* At 9 AM the stage was 14.8 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and rise to
near 15.1 feet by this evening. The river will fall below flood
stage by late tonight.
* At 15.0 feet...Several low lying roads in Holmes County including
County Road 1, Township Road 91, and County Road 621 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$4 follow-up statements
728
WGUS81 KCLE 121825
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT TUE APR 12 2016
...The flood warningS continue for the following rivers in Ohio...
Killbuck Creek Near Killbuck
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-130225-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-160413T0900Z/
/KILO1.1.ER.160412T1615Z.160413T0000Z.160413T0300Z.NO/
225 PM EDT TUE APR 12 2016
The flood warning continues for
the Killbuck Creek Near Killbuck
* until late tonight...or until the warning is cancelled.
* At 2:00 PM Tuesday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river was nearing its crest and will begin falling this evening.
The river will fall below flood stage late tonight.
* At 15.0 feet...Several low lying roads in Holmes County including
County Road 1, Township Road 91, and County Road 621 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-130224-
/O.CON.KCLE.FL.W.0013.000000T0000Z-160413T0423Z/
/PHAO1.1.ER.160412T1007Z.160412T1800Z.160412T2223Z.UU/
225 PM EDT TUE APR 12 2016
The flood warning continues for
the Eagle Creek At Phalanx Station
* until late tonight...or until the warning is cancelled.
* At 2:00 PM Tuesday the stage was 10.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will crest around 11 feet early this
evening, and then begin falling
* At 11.0 feet...Barclay Messerly Road and McConnell East Roads will
be flooded and impassable.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Other portions of Eagle Creek Road will be
threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$585
WGUS81 KCLE 130149
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EDT TUE APR 12 2016
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-130949-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-160413T1200Z/
/KILO1.1.ER.160412T1615Z.160413T0030Z.160413T0600Z.NO/
949 PM EDT TUE APR 12 2016
The flood warning continues for
the Killbuck Creek Near Killbuck
* until Wednesday morning...or until the warning is cancelled.
* At 9:00 PM Tuesday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will fall to below flood stage by late
tonight.
* At 16.0 feet...Low lying areas west of Water Street in the Village
of Killbuck are flooded. Flooded roads include County Road 621,
State Route 60 north, as well as local low lying roads. Holmes
county fairgrounds inundated.
* At 15.0 feet...Several low lying roads in Holmes County including
County Road 1, Township Road 91, and County Road 621 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$870
WGUS81 KCLE 130926
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT WED APR 13 2016
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-131726-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-160413T1903Z/
/KILO1.1.ER.160412T1615Z.160413T0030Z.160413T1303Z.NO/
526 AM EDT WED APR 13 2016
The flood warning continues for
the Killbuck Creek Near Killbuck
* until this afternoon...or until the warning is cancelled.
* At 5:00 AM Wednesday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...the river will slowly fall below flood stage midday.
* At 15.0 feet...Several low lying roads in Holmes County including
County Road 1, Township Road 91, and County Road 621 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-130956-
/O.CAN.KCLE.FL.W.0013.000000T0000Z-160414T0900Z/
/PHAO1.1.ER.160412T1007Z.160412T2145Z.160413T0823Z.UU/
526 AM EDT WED APR 13 2016
The flood warning for Eagle Creek at Phalanx Station is cancelled.
* At 5:00 AM Wednesday the stage was 9.3 feet.
* No flooding is currently forecast. The creek will continue to fall.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Other portions of Eagle Creek Road will be
threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$880
WGUS81 KCLE 131735
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EDT WED APR 13 2016
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-131805-
/O.CAN.KCLE.FL.W.0014.000000T0000Z-160413T1903Z/
/KILO1.1.ER.160412T1615Z.160413T0030Z.160413T1400Z.NO/
135 PM EDT WED APR 13 2016
* At 1:00 PM Wednesday the stage was 14.9 feet.
* No flooding is currently forecast.
* Flood stage is 15.0 feet.
* At 15.0 feet...Several low lying roads in Holmes County including
County Road 1, Township Road 91, and County Road 621 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 12, 7:35 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 12, 7:35 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 735 AM EDT TUE APR 12 2016 .SYNOPSIS... HIGH PRESSURE FROM THE UPPER MIDWEST WILL MOVE TO THE EASTERN GREAT LAKES BY WEDNESDAY. THE SURFACE HIGH WILL BECOME NEARLY STATIONARY OVER EASTERN CANADA THE REMAINDER OF THE WEEK WHILE THE RIDGE BUILDS ALOFT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MADE MINOR ADJUSTMENTS TO THE HOURLY SKY COVER AND HOURLY TEMP AND DEW POINT TO BETTER REFLECT THE CURRENT TRENDS OTHERWISE NO CHANGES FOR THE EARLY MORNING UPDATE. ORIGINAL "TODAY" DISCUSSION. THE BACK EDGE OF THE CLOUD SHIELD SHOULD BE MAINLY EAST OF THE FORECAST AREA BY 6 AM. THE LONG WAVE TROUGH ALOFT WILL BE SLIDING EAST OF THE AREA THIS MORNING. THE NORTH NORTHWEST FLOW WILL BE A BIT GUSTY AT TIMES TODAY. GIVEN THE RIDGE AXIS BEING WELL TO THE NORTHWEST...EXPECT FAIR WEATHER CUMULUS/STRATOCUMULUS TO DEVELOP ESPECIALLY INLAND OVER THE HILLS OF NORTHEAST OH AND NORTHWEST PA. "PARTLY CLOUDY" SHOULD SUFFICE WITH MOSTLY SUNNY FARTHER WEST AND SOUTH. DERIVING THE HIGH TEMPERATURE FROM THE FORECAST 850 MB TEMPS GAVE ME ONLY 40-45 AND UPSTREAM TEMPERATURES WERE IN THE 40S YESTERDAY SO THE HIGH TEMPERATURE FORECAST IS SHADED TOWARD THE LOWER GUIDANCE OR A LITTLE BELOW GUIDANCE. HIGHS FROM NEAR 40 EXTREME NORTHWEST PA TO THE UPPER 40S NORTHWEST OH...MID 40S FOR MOST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THE SURFACE HIGH SHOULD BE JUST TO THE NORTH BY EARLY TONIGHT. WITH CLEAR SKIES...WE SHOULD SEE DECENT RADIATIONAL COOLING AND A FROSTY NIGHT. WILL NOT GO AS COLD AS IT COULD BE GIVEN THE NORTHEAST FLOW VEERING MORE EASTERLY...SOMETIMES THE EAST FLOW IS STRONGER THAN THE MODELS INDICATE AND THE FLOW STAYS MIXED. LOWS FROM THE MID 20S TO AROUND 30. ONE LAST TRAILING SHORT WAVE IS PROGGED TO DROP ACROSS THE GREAT LAKES ON WEDNESDAY. SOME OF THE MODELS DROP THE VORTICITY MAX TO NEAR CLEVELAND IN THE LATE AFTERNOON...SOME ARE FARTHER NORTH. CANNOT RULE OUT A SPRINKLE/SHOWER GIVEN THE DIFFERENTIAL VORTICITY ADVECTION IN THE NORTHWEST FLOW BUT THE ODDS ARE PRETTY LOW GIVEN THAT THE BOUNDARY LAYER WILL BE SO DRY. WILL HAVE ABOUT A 10 POP NORTHEAST OH AND NORTHWEST PA. WITH AN EAST TO NORTHEAST FLOW...HIGHS IN THE LOWER/MID 50S INLAND AND MID/UPPER 40S NEAR LAKE ERIE. THE RIDGE ALOFT IS PROGGED TO REALLY BUILD THURSDAY INTO FRIDAY IN WHAT SHOULD BE THE BEGINNING OF SOME SPECTACULAR WEATHER. WITH SUBSIDENCE THERE SHOULD BE LITTLE/NO CUMULUS AND NOT MUCH IN THE WAY OF CIRRUS...SUNNY DAYS AND SEASONABLY CLEAR AND COOL NIGHTS. TEMPERATURES WILL WARM INTO THE 60S EXCEPT ALONG THE LAKE ERIE LAKESHORE WHERE THE LIGHT EASTERLY GRADIENT WILL PROMOTE A LAKE BREEZE EACH AFTERNOON ALTHOUGH THE SIGNIFICANT COOLING WILL LIKELY NOT PUSH TOO FAR INLAND. && .LONG TERM /SATURDAY THROUGH MONDAY/... WHAT A WEEKEND IT WILL BE. THE RIDGE WILL BE PARKED RIGHT OVERHEAD. SUNNY DAYS WITH TEMPERATURES PUSHING 70 DEGREES WELL INLAND. CLOSE TO THE LAKE...EXPECT IT TO BE SEVERAL DEGREES COOLER. EVENTUALLY THIS RIDGE BREAKS DOWN NEXT WEEK. MODELS HAVE DIFFERENT TIMING....AND HAVE LEANED TOWARD THE GFSENS WITH THE SLOWER SOLUTION. SHORTWAVE TROUGH SLIDES ACROSS NEW ENGLAND EITHER MONDAY OR TUESDAY BRINGING A BACKDOOR TYPE COLD FRONT TO OUR AREA. AT SOME POINT TOO THE WESTERN UPPER LOW WILL OPEN AND MAKE ITS WAY TO THE MIDWEST. SO EVENTUALLY WE WILL START TO SEE PRECIP CHANCES INCREASE...BUT UNTIL IT BECOMES CLEARER...WILL GO WITH PERSISTENCE AND LEAVE THE FORECAST DRY. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... A TROUGH UPSTREAM WILL CROSS THE GREAT LAKES TODAY WITH THE HIGH BUILDING IN FOR TONIGHT. VFR CONDITIONS. CUMULUS SCT-BKN ACROSS NE OH/NW PA. FLOW PREDOMINATELY STAYS AT NORTHWEST...BUT BY NIGHTFALL COMES AROUND TO THE NNE AND DIMINISHES TO LIGHT/VARIABLE. HIGH CLOUDS APPROACH TOWARD 12Z WED. OUTLOOK...VFR. && .MARINE... FULL EFFECTS OF HIGH PRESSURE BUILDING ACROSS THE REGION WILL NOT BE FELT UNTIL LATE TODAY. A TROUGH STILL NEEDS TO CROSS THE CENTRAL LAKES AND UNTIL THEN THE GRADIENT WILL REMAIN UP...ENOUGH FOR A LITTLE CHOP ON THE LAKE FROM A WEST-NORTHWEST WIND OF 15 TO 20 KNOTS. OTHERWISE WITH THE HIGH CENTERED NORTHEAST OF THE LAKE FROM WEDNESDAY THROUGH FRIDAY...A NORTH-NORTHEAST FLOW WILL BE PREDOMINATE. WINDS AT TIMES...WITH THE LONG FETCH...MAY REACH 15 TO 20 KNOTS...AND THIS MAY BE ENOUGH FOR A LIGHT CHOP TOWARD THE ISLANDS. BY THE WEEKEND THE HIGH SITS OVERHEAD WITH LIGHT/VARIABLE WINDS FOR THE LAKE...AND AN ONSHORE BREEZE DURING THE AFTERNOONS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...OUDEMAN
Hazardous weather outlook, Apr 12, 5:40 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT TUE APR 12 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-130945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 540 AM EDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:20 PM EDT | River Flood Warning | CLE | Trumbull | 30 hr |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.